Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 1, 2007, 8:21 PM CDT for Gove County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 2, 2007, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 020124 FFWGLD KSC063-020715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 821 PM CDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS... THIS INCLUDES THE CITIES OF...THE MONUMENT ROCKS...QUINTER... PARK...GRINNELL...GRAINFIELD...GOVE... * UNTIL 215 AM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS PRODUCING ONE OUR RAINFALL RATES IN EXCESS OF AN INCH ACROSS THE EASTERN PORTION OF THE COUNTY. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER THIS AREA...WHICH RECEIVED HEAVY RAIN AND FLOODING THIS MORNING. RAIN WILL QUICKLY RUN OFF BRINGING THE THREAT OF FLASH FLOODING FOR THE NEXT SEVERAL HOURS. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3870 10079 3871 10016 3911 10016 3913 10081 $$ JRM
1 follow-up statement
000 WGUS73 KGLD 020229 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 828 PM MDT WED AUG 1 2007 KSC063-020238- GOVE KS- 928 PM CDT WED AUG 1 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GOVE COUNTY... THUNDERSTORMS HAVE MOVED OUT OF THE AREA...AND AT THIS TIME THERE IS NO IMMEDIATE THREAT OF ADDITIONAL RAINFALL. ALTHOUGH THE FLASH FLOOD WARNING IS CANCELLED...ANY ADDITIONAL RAINFALL WILL CREATE FLOODING PROBLEMS THROUGH THE NIGHT. LAT...LON 3870 10079 3871 10016 3911 10016 3913 10081 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 6:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 1, 6:13 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT WED AUG 1 2007
.UPDATE...
HAVE EXPANDED THE FLASH FLOOD WATCH TO THE NORTH. CURRENTLY
CONVECTION DEVELOPING ALONG WEAK SFC CONVERGENCE AREA IN THE
NORTHEAST...WITH STORMS ALREADY PRODUCING AROUND AN INCH OF RAIN
IN SOME LOCATIONS IN RAWLINS COUNTY. NAM AND 15Z SREF MEAN
INDICATE FRONTAL BOUNDARY AT H85 BECOMING ORIENTED SOUTHWEST TO
NORTHEAST ALONG A CHEYENNE WELLS TO MCCOOK LINE BY 06Z. WITH
FRONTAL BOUNDARY STALLING THERE IN AREA WITH MUCH HIGHER MOISTURE
CONTENT NOTED BY NEAR 70 TDS THINK THE POTENTIAL FOR HEAVY RAIN
WILL BE A BIT FARTHER NORTH. FARTHER WEST....HEAVY RAIN FALL
POTENTIAL WILL BE LOWER AS STORM MOTIONS AND FRONTAL TIMING ARE
FASTER. HOWEVER...PORTIONS OF CHEYENNE AND DUNDY COUNTY RECEIVED
HEAVY RAIN LAST NIGHT SO THE SOIL CONDITIONS ARE MOST FAVORABLE
THERE. SHERMAN COUNTY LIKELY WILL BE THE LEAST LIKELY PLACE FOR
FLOODING AS SOILS ARE DRY AND WILL BE IN AN AREA OF FASTER
STORMS BUT WILL INCLUDE THIS AREA TO AVOID CONFUSION WITH WATCH
TO THE NORTH AND SOUTH.
&&
.PREV DISCUSSION... /ISSUED 156 PM MDT WED AUG 1 2007/
.DISCUSSION...FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES
INCLUDING POSSIBLE FLOOD THREAT FROM SLOW MOVING STORMS AS WELL
AS TEMPERATURES. LATEST 19Z SURFACE MAP SHOWED A SMALL LOW
PRESSURE SYSTEM OVER SOUTHEAST COLORADO. A COLD FRONT EXTENDED
ACROSS CENTRAL SOUTH DAKOTA INTO NORTHWEST NEBRASKA MOVING SLOWLY
SOUTH. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED
ANTICYCLONIC FLOW OF UPPER RIDGE OVER ROCKIES WITH CYCLONIC
MOVEMENT OF VORT MAX MOVING NORTHWEST AROUND UPPER RIDGE INTO
SOUTHERN NEVADA.
MODELS INITIALIZED WELL THIS MORNING WITH RESPECT TO SURFACE MAP
FEATURES AS WELL AS UPPER RIDGE POSITION AND UPPER VORT MAX IN
DESERT SOUTHWEST. LATEST MODEL SOUNDINGS STILL INDICATE A VERY
MOIST AIR MASS IN PLACE WITH VERY SLOW UPPER FLOW. THIS WILL
EQUATE TO A CONTINUATION OF THE WEATHER PATTERN OF THE PAST
SEVERAL DAYS WITH SLOW MOVING STORMS PLACING LOTS OF RAINFALL IN A
SMALL AREA. FOR THIS AFTERNOON ABUNDANT SUNSHINE HAS HELPED HEAT
THE ATMOSPHERE ADDING TO SOME INSTABILITY.
FOR TONIGHT MODELS MOVE THE COLD FRONT SLOWLY SOUTHWARD INTO OUR
EXTREME NORTHERN ZONES. LATEST SURROUNDING RADARS SHOW A LINE OF
STORMS ALREADY DEVELOPING NEAR THE FRONT PUSHING SOUTHWARD INTO
NORTHERN NEBRASKA. AS A RESULT WILL CARRY LIKELY POPS FOR
CONVECTION BASICALLY NORTHERN HALF OF FORECAST AREA WITH MENTION
OF LOCALLY HEAVY RAINFALL POSSIBLE. WILL THEN CARRY HIGH CHANCE
POPS ELSEWHERE.
FOR THURSDAY INTO FRIDAY SURFACE FRONT WILL BE SOMEWHERE ACROSS
OUR FORECAST AREA. LOTS OF MOISTURE WILL BE IN PLACE WITH PERIODS
OF SUNSHINE ESPECIALLY THURSDAY AFTERNOON. WILL CONTINUE TO CARRY
CHANCE FOR CONVECTION THROUGH THURSDAY NIGHT. WILL ALSO KEEP HIGH
TEMPERATURES ON THURSDAY INTO THE 80S WITH OVERNIGHT LOWS THURSDAY
NIGHT IN THE 60S.
FOR FRIDAY THROUGH SATURDAY WILL CARRY SLIGHT CHANCE POPS FOR
CONVECTION FRIDAY AFTERNOON AND EVENING AND THEN OVER THE WESTERN
PORTION OF THE FORECAST AREA ON SATURDAY AFTERNOON. MODELS APPEAR
TO WASH OUT THE FRONT TO OUR SOUTH BY SATURDAY. EXPECT HIGH
TEMPERATURES BOTH FRIDAY AND SATURDAY TO RISE BACK INTO THE 90S
WITH MORE SUNSHINE.
AS FOR THE EXTENDED FORECAST PERIOD SUNDAY THROUGH WEDNESDAY DID
NOT MAKE BIG CHANGES HERE. UPPER RIDGE BUILDS BACK INTO REGION
WITH WEAK SHORTWAVES MOVING OVER THE TOP OF RIDGE THROUGH THE
REGION. KEPT SLIGHT CHANCE MENTION OF CONVECTION THROUGH TUESDAY
NIGHT AS A RESULT. EXTENDED MODELS SEEM TO SHOW A MORE DRY DAY IN
STORE ON WEDNESDAY SO KEPT IT DRY THAT FAR OUT.
&&
..AVIATION...THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION AS
A SLOW MOVING COLD FRONT APPROACHES THE AREA. KGLD AND KMCK COULD
EXPERIENCE STORMS BETWEEN 21Z AND 02Z WITH BRIEF IFR CONDITIONS
POSSIBLE UNDER THE STRONGEST STORMS. ANOTHER WAVE OF SHOWERS COULD
COME OVERNIGHT ESPECIALLY TO KGLD AS THE FRONT ENTERS THE REGION.
WINDS WILL GENERALLY BE FROM THE SOUTHEAST FOR MOST OF THE TAF
PERIOD.
&&
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ001>004-
013>016-027>029-041-042.
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ079>081.
CO...NONE.
&&
JRM/LAMMERS/JOHNSONHazardous weather outlook, Aug 1, 11:37 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT WED AUG 1 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT WED AUG 1 2007 /1137 AM CDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF BENKELMAN NEBRASKA TO TRIBUNE KANSAS LINE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL AND STRONG DAMAGING WINDS. BECAUSE OF THE VERY MOIST AIR MASS IN PLACE AND SLOW STORM MOVEMENT...THESE STORMS WILL BE ABLE TO PRODUCE A SUBSTANTIAL AMOUNT OF RAIN. SOME AREAS OF THE TRI STATE REGION INCLUDING WALLACE AND GOVE COUNTIES IN NORTHWEST KANSAS HAD HEAVY RAIN LAST NIGHT...INCREASING THE RISK FOR ADDITIONAL HEAVY RAIN TO CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL STALL OVER THE AREA DURING THE DAY ON THURSDAY CAUSING SCATTERED THUNDERSTORMS TO DEVELOP ONCE AGAIN. BECAUSE OF THE VERY MOIST AIR MASS AND EXTREMELY SLOW STORM MOVEMENT...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. JOHNSON/BULLER
In the hours before
Special weather statement, Aug 1, 6:25 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 525 PM MDT WED AUG 1 2007 KSZ014-020000- THOMAS- 625 PM CDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF GEM. THE STORM WAS MOVING SOUTH AT 25 MPH. THE STORM WILL PRODUCE FREQUENT LIGHTNING AND RAIN AMOUNTS AROUND ONE INCH. IT WILL NEAR COLBY AROUND 7 PM CDT. MENTZER
Special weather statement, Aug 1, 6:48 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 548 PM MDT WED AUG 1 2007 KSZ013-020045- SHERMAN- 548 PM MDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ENTERING NORTHEAST SHERMAN COUNTY ABOUT 13 MILES NORTH OF BREWSTER...AND MOVING SOUTHWEST AT 15 MPH. STRONG WINDS GUSTS UP TO 50 MPH SHOULD REACH THE GOODLAND AREA AROUND 645 PM MDT. AS THUNDERSTORMS MOVE INTO THE AREA...CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE. JRM
Special weather statement, Aug 1, 6:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 556 PM MDT WED AUG 1 2007 KSZ014-020030- THOMAS- 656 PM CDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLBY...AND MOVING SOUTH AT 25 MPH. THE STORM WAS PRODUCING WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 40 AND 70.
Special weather statement, Aug 1, 7:05 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MDT WED AUG 1 2007 KSZ013-020030- SHERMAN- 605 PM MDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A LINE OF THUNDERSTORMS 11 MILES NORTH OF EDSON...AND MOVING SOUTHWEST AT 25 MPH. STRONG WIND GUSTS UP TO 50 MPH WILL REACH THE GOODLAND AREA AROUND 630 PM MDT. ALONG WITH THE STRONG WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. JRM
Special weather statement, Aug 1, 7:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 633 PM MDT WED AUG 1 2007 COZ092-KSZ027-020100- CHEYENNE COUNTY-WALLACE- 633 PM MDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS 11 MILES SOUTH OF ARAPAHOE...AND MOVING SOUTHWEST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 135 AND 139. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 137 AND 153. JRM
Local storm report, Aug 1, 7:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 15 SSE ARAPAHOE 38.65N 102.06W
08/01/2007 E0.88 INCH CHEYENNE CO TRAINED SPOTTER
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:09 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 51 min |
| Aug 1, 7:10 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 65 min |
| Aug 1, 7:17 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 43 min |
| Aug 1, 7:18 PM CDT | Flash Flood Warning | GLD | Thomas | 3 hr |
| Aug 1, 7:46 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 32 min |
| Aug 1, 7:47 PM CDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Aug 1, 7:56 PM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Aug 1, 8:01 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 47 min |
| Aug 1, 8:02 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 31 min |
| Aug 1, 8:15 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Aug 1, 8:43 PM CDT | Flash Flood Warning | GLD | Logan, Wallace | 3 hr |
| Aug 1, 9:39 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Aug 2, 5:53 AM CDT | Dense Fog Advisory | GLD | Sherman | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.